Depression Community
Pristiq , Wellbutrin or Cymbalta for bad depression?
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Pristiq , Wellbutrin or Cymbalta for bad depression?

Following a bad car accident, I have been dealing w/ terrible anxiety and ptsd. Besides my pain med and muscle relaxer, I take Klonopin 3 mg day. I have an appt. set w/ my reg. doctor to go over how bad my depression is. Most my depression I know stems from being extremely active and now 9 months later dealing w/ a terrible back/neck injury and pain and I can't be physical. My motivation is 0!! I go to all my PT appts and Chiropractor, etc. It feels hopeless....It may seem stupid, but ski season is coming up and now I was thinking this will be the first time in 15 yrs. I prob. won't be going. I just want to stand for 20 min. w/o pain in my upper back/neck. I'm beyond frustrated!!!
Anyway, the question?? A big question I have is feeling worse? Weight gain?(since I can't workout,might seem vain...but it will only depress me more) How long it takes to kick in? Mixing w/ Klonopin? I understand these our real ? for my doctor and everyone is different...just wanted some feedback.

Thanks in advance
Blank
Avatar_f_tn
Most of all of any of my Drs. have always told me that it usually takes at least two weeks for you to start feeling better once you start on any new med for depression. I would give it a little more time and try to think positive that it is going to help. The mind can be a powerful thing, look how it can sometimes react to just a placebo. If you still are not feeling better in a week I would contact your DR., maybe the dose needs to be increased. When you had the bad car accident what caused your main downward spiral, were you or someone else badly injured, or was the vehicle you were in totaled and cannot be replaced, were you the driver, was it your fault? There are many variables I don't know about, maybe talking about what happened can not only clarify things for you, but for me also so maybe I can help you more as I would love to be able to do that. ahelping others validates my reason for being here and since I can't work as an RN anymore I need to still help if I can. Ihave tried Cymbalta, didn't do anything for me, also Lyrica for fibro, still no help, I'm not sure if I have tried Pristiq but have been on almost every med for depression, stay with the Wellbutrin because as I previously explained, It doesn't make you tired, also is know not to have sexual side effects(most decrease your libido) and if you smoke or use tobacco products it contains the same properties found in the drug they prescribe to help quit; so that may be an added bonus for you. Hope I answered your initial question and maybe have given you more info you weren't aware of. If you want to explore your depression more I am a good listener, don't mind hearing about how far you are down, would like to help pick you back up, just need more info from you. Hang in there please, this time of year is stressfull even if you have no problems, and for those of us who do, it just makes it worse. Try and think about the real meaning of Christmas and if you can surround yourself with positive people. Hope to hear from you, Tired55
Related Discussions
8 Comments Post a Comment
Blank
Avatar_f_tn
  Hi there, so sorry to hear of your troubles. I can emphathize and sympathize with your situation, been there for a long time. If you are worried about gaining weight I would pick Wellbutrin as it is not known to cause weight gain,also won't make you as tired as some other antidepressants. Don't know about how it will react with your Klonopin though,good question for your Dr. or pharmacist. Hope this might help a little.  Good Luck, Tired55
Blank
Avatar_f_tn
Thank you. I have my appt. with my Dr. next Thursday, Wellbutrin was what I was leaning towards. Feeling tired all the time is also a big problem..thanks for adding that in.

Take care
Blank
Avatar_m_tn
I used to take Cymbalta (Duloxetine) for sleeping problems associated with depression; Cymbalta should never be given to people with anxiety! As that would just make the anxiety worse... the same reason why people with mania such as Bipolar sufferers shouldn't take the stuff.

Also, I struggled to hell with the side effects of Cymbalta! Coming off of the stuff took me MONTHS - though that is an extreme example, apparently most don't get such issues.

So my advice (as not knowing much about the others) is don't go with Cymbalta...

Cheers,

- John -
Blank
Avatar_f_tn
Been on the generic Wellbutrin 150mg for 9 days.......any idea how long these things take? I'm in a downward spiral....my doc said this is quick acting one, she said should feel it within a week.
Blank
Avatar_f_tn
Most of all of any of my Drs. have always told me that it usually takes at least two weeks for you to start feeling better once you start on any new med for depression. I would give it a little more time and try to think positive that it is going to help. The mind can be a powerful thing, look how it can sometimes react to just a placebo. If you still are not feeling better in a week I would contact your DR., maybe the dose needs to be increased. When you had the bad car accident what caused your main downward spiral, were you or someone else badly injured, or was the vehicle you were in totaled and cannot be replaced, were you the driver, was it your fault? There are many variables I don't know about, maybe talking about what happened can not only clarify things for you, but for me also so maybe I can help you more as I would love to be able to do that. ahelping others validates my reason for being here and since I can't work as an RN anymore I need to still help if I can. Ihave tried Cymbalta, didn't do anything for me, also Lyrica for fibro, still no help, I'm not sure if I have tried Pristiq but have been on almost every med for depression, stay with the Wellbutrin because as I previously explained, It doesn't make you tired, also is know not to have sexual side effects(most decrease your libido) and if you smoke or use tobacco products it contains the same properties found in the drug they prescribe to help quit; so that may be an added bonus for you. Hope I answered your initial question and maybe have given you more info you weren't aware of. If you want to explore your depression more I am a good listener, don't mind hearing about how far you are down, would like to help pick you back up, just need more info from you. Hang in there please, this time of year is stressfull even if you have no problems, and for those of us who do, it just makes it worse. Try and think about the real meaning of Christmas and if you can surround yourself with positive people. Hope to hear from you, Tired55
Blank
Avatar_f_tn
I doubt your dose will be increased unless you start to get some positive effect from it. I was told W can take 8 weeks for the full effect, so I imagine doc will be reluctant to increase the dose in your trial period.
Blank
Avatar_f_tn
Thanks so much for offering to be a listener. I will send you an inbox as soon as I can figure out where to begin. It's just hard to talk about.
Blank
Avatar_f_tn
Hi there, glad to hear from you. No rush to send an inbox, and it doesn't matter where you begin, we can sort it out. I'm really sorry it's so hard to talk about, but maybe that's what you need. to get it out and let it go if you can. I know I asked a lot of questions, but just wondering how to help. Anything you can tell me would be a jumping off point, maybe just one thing... or, just take your time, as I said, no rush,whenever you fell comfortable to talk, I will be here to listen. It is a busy, crazy time of year if you let it get to you, just concentrate on getting better and hopefully the rest will fall into place. I realize that the Dr. won't usually increase your dose until you have been on the Wellbutrin for at least 8 wks., and think that is the most common dosage(150 mg.), that's how much I am on. Is it the XL? Hang in there and write when you can, no pressure. Tired55
Blank
Post a Comment
To
Recent Activity
463897_tn?1342704822
Blank
MH Community Mgr commented on Ebola Crisis Grows: W...
8 mins ago
1643531_tn?1390433321
Blank
Godisfaithful commented on God breaking chains
1 hr ago
3092482_tn?1412261602
Blank
weaver71 commented on Changing Thoughts
2 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
1551327_tn?1413260224
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX
Depression Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
1551327_tn?1413260224
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX